MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the r3/polar construct was implanted on tuesday (b)(6) 2020 was brought back to theatre for a revision due to dislocation.It was found that the xlpe liner was not locked into the cup.The patient underwent a manipulation under anaesthetic on thursday (b)(6) to relocate the hip, then revision surgery on friday (b)(6) as the hip was still dislocating.A new liner and head were implanted.The new liner seemed to engage in the cup well.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged on the articular surface from implantation and extraction.The clinical medical investigation concluded that this complaint from new zealand reports a revision was performed on an r3 hip secondary to dislocation.It was communicated that no further documentation would be forthcoming.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE HA CTD ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10281492
Report Number1020279-2020-03253
Device Sequence Number16264763
Product Code JDI
UDI-Device Identifier03596010598356
UDI-Public03596010598356
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335756
Device Catalogue Number71343600
Device Lot Number20AM07632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 06/21/2020
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;